Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 206, NWS Wilmington, OH

July 25, 2001Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 25, 2001, 6:57 PM EDT for Greene County, Ohio. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2001, 6:57 PM EDT (22:57 UTC)
Expired
Jul 25, 2001, 8:15 PM EDT
In force
78 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Greene County, OH

The radar

The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:04 PM EDTThunderstorm Wind 52 EFairborn, OHThunderstorms produced strong winds which were estimated at Wright-Patterson Air Force Base at 60 mph.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 252258
SVRILN

OHC057-260015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN OHIO...

* UNTIL 815 PM EDT...

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WRIGHT-PATTERSON AFB...OR
  ABOUT 2 MILES SOUTH OF HUBER HEIGHTS...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YELLOW SPRINGS...
  XENIA...
  WRIGHT-PATTERSON AFB...
  WILBERFORCE...
  SHAWNEE HILLS...
  JAMESTOWN...
  FAIRBORN...
  CEDARVILLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 25 2001

MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. MAIN CONCERN
THROUGH THURSDAY WILL BE FLOODING POTENTIAL. IT APPEARS THAT LOWER
LEVEL FORCING...COUPLED WITH MODERATE TO HIGH INSTABILITY WHERE PWT
VALUES CLOSE TO TWO INCHES WILL HELP TO PRODUCE VERY EFFICIENT RAIN
PRODUCING STORMS.

THE LLVL BDRY WILL SLIDE SLOWLY SSE THROUGH OUR FA TONIGHT AND
THURSDAY. CONVECTIVE ACTIVITY WILL BE ENHANCED ALONG THIS
BDRY...WITH VERY HVY LOCALIZED RAINFALL EXPECTED. WITH THE CTRL OH
ALREADY HAVING BEEN WORKED OVER TDY...WILL FOCUS ON THAT AREA FOR
FFA FOR TONIGHT INTO THURSDAY MORNING.

EXPECT THIS SFC FRONTAL BDRY TO CONTINUE TO MAKE SLOW PROGRESS S OF
OUR FA DURING THE DAY ON THURSDAY. SLOW CLEARING WILL TAKE PLACE
FROM NORTH TO SOUTH. DRY WEATHER WILL FOLLOW FOR FRIDAY.

MISILN OUT SOON.

.ILN...FLASH FLOOD WATCH F)OR OHZ045-046-054>056-063>065-074.

DISTEFANO

In the hours before

Local storm report, Jul 25, 2:13 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
213 PM EDT WED JUL 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....x

0100 PM    GROVE CITY                OH   FLASH FLOODS
07/25/01   FRANKLIN                       THREE FEET OF WATER ON
                                          STRINGTOWN ROAD.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:45 PM EDTSevere Thunderstorm WarningILNMontgomery30 min
Jul 25, 7:07 PM EDTSevere Thunderstorm WarningILNPike53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.